Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 44, NWS Brownsville, TX

October 27, 2005Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 9:16 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2005, 9:16 PM CDT (02:16 UTC)
Expired
Oct 27, 2005, 10:00 PM CDT
In force
44 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2005-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2005-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 280216
SVRBRO
TXC261-489-280300-
/O.NEW.KBRO.SV.W.0044.051028T0216Z-051028T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
  EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF PORT MANSFIELD

* UNTIL 1000 PM CDT

* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 17 MILES NORTHWEST OF PORT
  MANSFIELD...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT MANSFIELD BY 955 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730

$$

CASTILLO
2 follow-up statements
000 
WWUS54 KBRO 280238
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CDT THU OCT 27 2005

TXC261-489-280300-
/O.CON.KBRO.SV.W.0044.000000T0000Z-051028T0300Z/
KENEDY TX-WILLACY TX-
937 PM CDT THU OCT 27 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
EASTERN WILLACY AND SOUTHEASTERN KENEDY COUNTIES...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF PORT
MANSFIELD...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT MANSFIELD BY 950 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730

$$

CASTILLO
000 
WWUS54 KBRO 280302
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1001 PM CDT THU OCT 27 2005

TXC261-489-280309-
/O.EXP.KBRO.SV.W.0044.000000T0000Z-051028T0300Z/
KENEDY TX-WILLACY TX-
1001 PM CDT THU OCT 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLACY AND
SOUTHEASTERN KENEDY COUNTIES EXPIRED AT 1000 PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED. THEREFORE...THE WARNING FOR EASTERN WILLACY AND 
SOUTHEASTERN KENEDY COUNTIES HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730

$$

CASTILLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 7:40 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 27, 7:40 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 PM CDT THU OCT 27 2005

.DISCUSSION...TOR ISSUED FOR NRN BROOKS/KENEDY ATTM...AS TORNADIC
TSTM WITH HISTORY OF DAMAGE OVR ADJ CRP CWA MVS SE AT 25 KTS OVR
FALFURRIAS AND ADJ KENEDY COUNTY. MARBLE SIZE HAIL REPORTED RECENTLY
JUST EAST OF FALFURRIAS AND POWER LINES REPORTED DOWN OVR DUVAL AND
WEBB COUNTIES...JUST NORTH OF BROOKS.

UPDATED ZNS EARLIER TO REFLECT CURRENT CONVECTIVE TRENDS.
&&

.PREV DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE
LIGHT SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL
GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES
AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE
RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL
ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR
NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE
ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES
THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY
BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST
ONCE THE FRONT PASSES THROUGH THE AREA.
&&

.MARINE...AT 7PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 23 GUSTING
TO 29 KNOTS AND SEAS OF 8 FEET...AS SVR TORNADIC TSTMS COLLAPSE OVR
KENEDY COUNTY. MWS ISSUED FOR GUSTY WINDS UP TO 35 KNOTS...LOCALLY
HIGHER WAVES...LIGHTNING STRIKES...AND HEAVY DOWNPOURS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES BY LATE
THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE
THROUGH FRIDAY...WITH LESS INTENSITY EXPECTED. MOISTURE WILL
DECREASE ONCE AGAIN BY THE WEEKEND AS A COASTAL TROUGH OF LOW
PRESSURE MOVES EAST OVER THE GULF.
&&

.AVIATION...SVR TSTMS CONFINED TO NRN BROOKS AND KENEDY COUNTY. XPCT
TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE
NEXT 24 HOURS OVER SRN AERODROMES OF THE RGV. MODERATE EAST TO
SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY...EXCEPT VRB25G35KTS
NEAR STRONG CONVECTION.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  80  67  83  70 /  20  20  00  00  00
BROWNSVILLE          65  81  64  81  69 /  20  20  00  00  00
HARLINGEN            66  82  63  84  67 /  20  20  00  00  00
MCALLEN              67  81  65  81  68 /  20  20  00  00  00
RIO GRANDE CITY      66  82  64  82  66 /  20  20  00  00  00
SOUTH PADRE ISLAND   70  78  70  80  72 /  20  20  00  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175.
&&

SYNOPTIC/GRIDS...PHILO/SPEECE
MARINE/AVIATION...61
MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 9:00 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 PM CDT THU OCT 27 2005

TXZ248>257-281100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
900 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHERN KENEDY AND
WILLACY COUNTIES THIS EVENING. THESE STORMS WILL LIKELY PRODUCE
LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND POSSIBLE TORNADOES
THROUGH MIDNIGHT IN THESE AREAS...AND THEIR ADJACENT WATERS OF THE
LAGUNA MADRE AND GULF OF MEXICO. MARINERS CAN EXPECT WIND
GUSTS OF 35 TO 40 KNOTS OVER THE LAGUNA MADRE AND NEARSHORE WATERS
THROUGH MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY
MORNING FOR THE OFFSHORE WATERS...WITH SUSTAINED EAST WINDS AT 25 TO
30 KNOTS AND 8 TO 10 FEET SEAS EARLY...DECREASING TO 4 TO 6 FEET
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS
FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK
AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER
AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR BROOKS AND KENEDY
COUNTIES THIS EVENING.

PHILO/SPEECE

In the hours before

Local storm report, Oct 27, 7:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
739 PM CDT THU OCT 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             4 E FALFURRIAS          27.22N 98.08W
10/27/2005  0.50 INCH        BROOKS             TX   PUBLIC

0734 PM     TSTM WND GST     5 SE FALFURRIAS         27.17N 98.09W
10/27/2005  60 MPH           BROOKS             TX   PUBLIC

&&

CAMPBELL
Local storm report, Oct 27, 8:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT THU OCT 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     6 E FALFURRIAS          27.22N 98.05W
10/27/2005                   BROOKS             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG HIGHWAY 285.

&&

TRS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 7:23 PM CDTTornado WarningBROBrooks, Kenedy37 min
Oct 27, 7:55 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy50 min
Oct 27, 8:40 PM CDTTornado WarningBROKenedy35 min
Oct 27, 8:43 PM CDTSpecial Marine WarningBRO92 min
Oct 27, 10:15 PM CDTSpecial Marine WarningBRO60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.